Missouri, 2001

Flash Flood in Missouri, June 14, 2001

June 14, 2001 · NWS SGF · 1 event in 1 county or zone

County roads near Bellamy were flooded and impassable.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

County roads near Bellamy were flooded and impassable.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 14, 11:51 AM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 14, 11:51 AM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT THU JUN 14 2001

EARLY AFD DUE TO ANTICIPATED SEVERE WEATHER THIS AFTERNOON.

1ST PERIOD FORECAST CHALLENGE PCPN CHANCES TONIGHT...REST OF
FORECAST IS TEMPERATURES.

COLD FRONT EXTENDS FROM ERN KS TO ERN NEBRASKA...DEWPOINTS IN LOW
70S AHEAD OF FRONT...MAINLY IN THE 50S BEHIND FRONT. TSRA EXTENDS
FROM SE KS THROUGH EXTREME SW MO AND INTO N CENTRAL MO.

5H/7H WINDS ARE SW WHICH IS PARALLEL SHOULD SLOW THE COLD FRONT
MOVEMENT TO THE EAST...AT LEAST THAT WHAT ETA IS SHOWING.  NGM HAS
THE FRONT MOVING MUCH FASTER WILL LEAN TOWARDS THE SLOWER ETA FOR
FRONTAL MOVEMENT.

FRIDAY WILL LEAVE LOW POPS IN FOR ERN ZONES FOR THE MORNING HOURS...
REST OF THE CWA SHOULD QUICKLY CLEAR OUT AROUND 12Z.  REST OF
FORECAST LOOKS DRY WITH A WARMING TREND BEGINNING THIS WEEKEND.

EXTENDED FORECAST...MRF SHOW 5H TROF LATE THURSDAY OVER MO...BUT
WILL LEAVE DRY FOR NOW.

FOR PRELIMINARY COORDINATION ONLY...

FCSTID = 07/SS
SGF   62  84  60  87 /  70  10  5  0
JLN   61  85  61  89 /  70  10  5  0
UNO   64  87  59  88 /  70  30  5  0
VIH   60  84  58  87 /  70  30  5  0

.SGF...
MO...NONE.
KS...NONE.

In the hours before

Special weather statement, Jun 14, 12:00 PM CST, 4 hours 35 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU JUN 14 2001

...CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...

A COLD FRONT OVER EASTERN KANSAS WILL BRING THE CHANCE OF SEVERE
THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. THUNDERSTORM
ACTIVITY ALREADY EXTENDS FROM SOUTHEAST KANSAS INTO PORTIONS OF
CENTRAL MISSOURI AND WILL CONTINUE TO INCREASE IN COVERAGE THIS
AFTERNOON...ESPECIALLY ALONG AND WEST OF A SPRINGFIELD TO LAKE OF THE
OZARKS LINE.

THE CHANCE OF SEVERE WEATHER WILL CONTINUE THIS EVENING ACROSS
THE ENTIRE AREA WITH THE BEST CHANCE OF SEVERE WEATHER WEST OF A
JOPLIN TO SPRINGFIELD TO BRANSON LINE. DAMAGING WINDS...LARGE HAIL...
LOCALIZED FLOODING AND EVEN AN ISOLATED TORNADO WILL BE POSSIBLE.

SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED
THIS AFTERNOON AND EVENING...ESPECIALLY OVER SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI.

.EXTENDED OUTLOOK...
NO SEVERE WEATHER EXPECTED THROUGH THE PERIOD.

SS

@RUKWBCeKDENWWUS35 KSGF 141800
SPSSGF
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU JUN 14 2001

...CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...

A COLD FRONT OVER EASTERN KANSAS WILL BRING THE CHANCE OF SEVERE
THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. THUNDERSTORM
ACTIVITY ALREADY EXTENDS FROM SOUTHEAST KANSAS INTO PORTIONS OF
CENTRAL MISSOURI AND WILL CONTINUE TO INCREASE IN COVERAGE THIS
AFTERNOON...ESPECIALLY ALONG AND WEST OF A SPRINGFIELD TO LAKE OF THE
OZARKS LINE.

THE CHANCE OF SEVERE WEATHER WILL CONTINUE THIS EVENING ACROSS
THE ENTIRE AREA WITH THE BEST CHANCE OF SEVERE WEATHER WEST OF A
JOPLIN TO SPRINGFIELD TO BRANSON LINE. DAMAGING WINDS...LARGE HAIL...
LOCALIZED FLOODING AND EVEN AN ISOLATED TORNADO WILL BE POSSIBLE.

SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED
THIS AFTERNOON AND EVENING...ESPECIALLY OVER SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI.

.EXTENDED OUTLOOK...
NO SEVERE WEATHER EXPECTED THROUGH THE PERIOD.

SS
Special weather statement, Jun 14, 12:56 PM CST, 3 hours 39 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>081-088>092-094-150100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
156 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 424...IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE...
HICKORY...JASPER...LACLEDE...LAWRENCE...MILLER...MORGAN...POLK...ST.
CLAIR...VERNON...WEBSTER AND WRIGHT.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...
CAMDENTON...FORT SCOTT...JOPLIN...LEBANON...MOUNT VERNON...NEVADA...
OSAGE BEACH...PITTSBURG...SPRINGFIELD AND STOCKTON.

A COLD FRONT MOVING INTO THE MISSOURI OZARKS THIS AFTERNOON WILL
TRIGGER NUMEROUS THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

CISSELL/SHUMWAY
Special weather statement, Jun 14, 1:16 PM CST, 3 hours 19 minutes before
MOZ093-095-096-101>104-150100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
216 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 425...IN
EFFECT UNTIL 800 PM CDT THURSDAY EVENING. THIS TORNADO WATCH INCLUDES
THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...CHRISTIAN...DOUGLAS...MCDONALD...NEWTON...STONE AND TANEY.

SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BRANSON...MONETT...
NEOSHO AND OZARK.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL...
AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE
WEATHER MAY NOT BEs IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

SS/DC
Local storm report, Jun 14, 4:06 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    COLLINS                   MO   FLOOD
06/14/01   ST.CLAIR                       WATER OVER THE ROAD ON
                                          HIGHWAYS 13 AND 54 NEAR
                                          COLLINS. REPORTED BY
                                          VOLUNTEER OBSERVER.

0255 PM    WEAUBLEAU                 MO   FLOOD
06/14/01   HICKORY                        FLOODING REPORTED AT
                                          HIGHWAY 54 NEAR
                                          WEAUBLEAU.  HIGHWAY 83
                                          NEAR WHEATLAND ALSO
                                          FLOODED. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0300 PM    FRISTOE                   MO   FLOOD
06/14/01   BENTON                         HIGHWAY 65 FLOODED NEAR
                                          FRISTOE. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0308 PM    HUMANSVILLE               MO   .75 INCH HAIL
06/14/01   POLK                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0340 PM    HUMANSVILLE               MO   WIND DAMAGEf
06/14/01   POLK                           TREE KNOCKED DOWN OVER
                                          POWER LINES...REPORED
                                          BY ELECTRIC COOPERATIVE

The radar

The Pleasant Hill radar (KEAX), 107 km away, was scanning. The volume nearest the first event began at 22:36 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Vernon

When
June 14, 4:35 PM CST to 6:00 PM CST
Where
Vernon County, South Portion
Reported by
LAW ENFORCEMENT
Coordinates
37.851, -94.342 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250836.